Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2000, 12:05 AM MDT for Valley County, Montana. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 2000, 12:05 AM MDT (06:05 UTC)
- Expired
- Jun 8, 2000, 1:00 AM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Valley County, MT
The radar
The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:10 AM MDT | Hail 0.88 | Hinsdale, MT | |
| Jun 8, 1:00 AM MDT | Hail 1.75 | Lustre, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 6.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 080611 COR SVRGGW MTC105-080700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1205 AM MDT THU JUN 8 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA * UNTIL 100 AM MDT * AT 1155 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER HINSDALE...OR ABOUT 27 MILES NORTHWEST OF GLASGOW...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VANDALIA AT 1210 AM MDT SAINT MARIE AT 100 AM MDT AT 1205 AM MDT...THE PUBLIC REPORTED GOLF BALL-SIZED HAIL. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LqARGE HAIL. & JAMBA/PROTON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:00 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 9:00 PM MDT, 3 hours 5 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 900 PM MDT WED JUN 7 2000 BUSY EVENING. THUNDERSTORMS BROKE THROUGH THE CAP LATE THIS AFTERNOON/EVENING OVER CENTRAL MT RESULTING MESOCYCLONE OVER CURRENTLY OVER SOUTHERN PHILLIPS COUNTY. REPORT OF A WEAK (PROBABLY F0) TORNADO DROPPING FROM A ROTATING WALL CLOUD WAS OCCURRING WITH THIS STORM. POPS WILL UPPED TO LIKELY N OF MISSOURI RIVER FOR TONIGHT AHEAD OF THUNDERSTORM AREA. STORMS SHOULD IGNITE ONCE AGAIN THURSDAY...AND COULD BE SEVERE. WILL PASS THIS ONTO MID SHIFT. JAMBA GGW TWWWW 061/090 059/073 050/077 051/075 050/072 912254/87222 GDV TWWWW 062/092 059/077 052/078 053/075 050/074 910144/87222
In the hours before
Special weather statement, Jun 7, 11:25 PM MDT, 40 minutes before
MTZ016-017-021-022-080600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1125 PM MDT WED JUN 7 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN MONTANA HAS EXPIRED... A SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN MONTANA HAS EXPIRED FOR PHILLIPS...GARFIELD...PETROLEUM AND VALLEY COUNTIES. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VALLEY COUNTY UNTIL 1215 AM. NNNN PROTON
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:15 PM MDT | Tornado Warning | GGW | Phillips | 60 min |
| Jun 7, 8:15 PM MDT | Tornado Warning | GGW | Phillips | 45 min |
| Jun 7, 9:06 PM MDT | Tornado Warning | GGW | Valley | 54 min |
| Jun 7, 11:08 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 67 min |
| Jun 8, 12:13 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 62 min |
| Jun 8, 12:42 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 63 min |
| Jun 8, 12:54 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 51 min |
| Jun 8, 1:22 AM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 38 min |
| Jun 8, 1:58 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 62 min |
| Jun 8, 2:37 AM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 53 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.